Aug 2, 2003
Just over a year poz, here's the (approx) numbers story: 5/02 VL - 7,900, cd4 - 710, 12/02 VL - 19,800, cd4 - 632, 5/03 VL - 74,000, cd 4 - 560, 6/03 VL - 8,900, cd 4 660, 7/03 VL - 7,540, cd4 732.
These trends have me so confused. I'm in the process (after a move) of getting into a specialist (but the bureacrasy takes a tad). I have never been on meds.
2 theories that I've had are (1) the spike in VL to 74,000 was a messed-up test, (2) right after that I had an outpatient surgery which stimulated my immune system response in such a massive way that it drove the numbers in the right direction (but I then should expect to see them move back.)
Dazed and confused! Help!
Response from Dr. Holodniy
Dear dazed, other than the one hiccup in May 03, your numbers are remarkably stable. Both of your theories are plausible. Given the curent numbers and trend over the last year, most experts would advise not starting treatment at this time because your CD4 cells are high and your viral load is sufficiently low, indicating that your immune system is controlling the infection for now on its own.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Does Rash Mean I Have Hiv?
- Ear Infection Sign Of HIV Infection
- Burning Urethra After Having Sex During Period Worried I Have HIV
- Hpv After Swallowing Sperm Worried I Have HIV
- Itchy Skin After Unprotected Vaginal Sex Sign Of HIV AIDS
- Itchy Vagina After Having Sex During Period Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.